MAUDE Adverse Event Report: 3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 05/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product sample was destroyed by the customer, therefore not available for evaluation.A dhr (device history review) was completed for the reported product lot #.The dhr did not show any quality issues during production of this lot.3m will continue to monitor.End of report.
 
Event or Problem Description
A (b)(6) year-old hispanic female patient, weighing (b)(6) kgs, reportedly had two 9165 3m¿ universal electrosurgical plates applied prior to an open reduction procedure of the proximal humeral on (b)(6) 2019.No skin preparation was conducted prior to application.The surgery was approximately 2 hours in length.The patient was initially in a supine position and then repositioned to a semi-fowler position during the surgery.At the end of the procedure, each plate was reportedly fully adhered and removed slowly.The patient was noted in her room, post-op, as having erythema and a second degree burn, approximately 50cm in size, with blisters.The injury was reportedly located in the dorsal, left lumbar region and left gluteus.The injuries were reported to not be under the plates.The patient had no history of skin sensitivities.The patient was treated by a physician and underwent burn wound healing and ambulatory care every 48 hours.The patient's current condition was reported as stable.No further information was provided.

Brand Name
3M UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8873967
Report Number2110898-2019-00092
Device Sequence Number2742689
Product Code GEI
UDI-Device Identifier50707387462593
UDI-Public50707387462593
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K974279
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2021
Device Model NumberN/A
Device Catalogue Number9165
Device Lot Number2021-12 PN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2019
Initial Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WEM ELECTRONIC EQUIPMENT SS501S
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight68